MAUDE Adverse Event Report: ZOLL MANUFACTURING CORPORATION HOSPITAL WEARABLE DEFIBRILLATOR (HWD); WEARABLE CARDIOVERTER DEFIBRILLATOR

ZOLL MANUFACTURING CORPORATION HOSPITAL WEARABLE DEFIBRILLATOR (HWD); WEARABLE CARDIOVERTER DEFIBRILLATOR
Model Number WCD 4000
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The monitor sn (b)(4) and electrode belt sn (b)(4) have not been returned for evaluation.Based on the data available at this time, there is no indication of a device malfunction causing or contributing to the inappropriate treatment.Inappropriate defibrillations are an anticipated risk associated with the use of the hospital wearable defibrillator.Patients are instructed through alarms, voice messages, ifu, and training to press the response buttons to prevent an inappropriate defibrillation.The current commercial inappropriate defibrillation rate is consistent with the observed rate during the pivotal clinical trial (b)(4) (0.69% per patient-month with 90% confidence).A summary of the safety and effectiveness data (ssed), including the inappropriate defibrillation safety objective supporting fda's approval of the lifevest and hwd, can be found at (http://www.Accessdata.Fda.Gov/cdrh_docs/pdf/p010030b.Pdf).The zoll detection algorithm complies with iec 60601-2-4 performance requirements for sensitivity and specificity.
 
Event or Problem Description
The patient was inappropriately treated three times.The patient's neurological status at the time of the event is unknown.Interference and artifact contributed to the false detection.The response buttons were not pressed during the event.No injury was reported from the treatment.No deficiencies were alleged against the device.
 
Event or Problem Description
Supplemental report 9/9/2021: this report was submitted in error.The treatment events occurred as part of a demonstration of the device and not while the device was being worn by a patient.The patient was inappropriately treated three times.The patient's neurological status at the time of the event is unknown.Interference and artifact contributed to the false detection.The response buttons were not pressed during the event.No injury was reported from the treatment.No deficiencies were alleged against the device.
 
Additional Manufacturer Narrative
The monitor sn (b)(6) and electrode belt sn (b)(6) have not been returned for evaluation.Based on the data available at this time, there is no indication of a device malfunction causing or contributing to the inappropriate treatment.Inappropriate defibrillations are an anticipated risk associated with the use of the hospital wearable defibrillator.Patients are instructed through alarms, voice messages, ifu, and training to press the response buttons to prevent an inappropriate defibrillation.The current commercial inappropriate defibrillation rate is consistent with the observed rate during the pivotal clinical trial (b)(4) (0.69% per patient-month with 90% confidence).A summary of the safety and effectiveness data (ssed), including the inappropriate defibrillation safety objective supporting fda's approval of the lifevest and hwd, can be found at (http://www.Accessdata.Fda.Gov/cdrh_docs/pdf/p010030b.Pdf).The zoll detection algorithm complies with iec 60601-2-4 performance requirements for sensitivity and specificity.

Brand Name
HOSPITAL WEARABLE DEFIBRILLATOR (HWD)
Common Device Name
WEARABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MANUFACTURING CORPORATION
121 gamma drive
pittsburgh PA 15238 3495
MDR Report Key12443474
Report Number3008642652-2021-07771
Device Sequence Number17008759
Product Code MVK
UDI-Device Identifier00855778005159
UDI-Public00855778005159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P010030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberWCD 4000
Device Catalogue Number10A0995
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;